i got the depo shot 4 months ago & i was supposed to go again after 3 months & i bled the whole 3 months and not to mention that i stopped bleeding for about 3-4 days & i started cramping horribly & bleedig but it’s sort of brownish / dark red & it smells weird . help ?
Whilst most of those symptoms are common when waiting for your body to re-balance itself after Depo, the strange odour is not. I suggest seeing a doctor in case you have an infection.
It can cause bleeding. There are other side effects which will subside after a while. But if bleeding is your side effect, taking estrogen might be able to help. It's just my opinion. You definitely want to see your doctor about this side effect of the injection.
I bled for 9 months after one Depo shot and yes the blood was foul. Not like my regular period. I had no infection. It was a iron, gross smell.
Like a bunch of old pennies dropped in raw hamburger. I can’t tell you how happy I was once the bleeding finall stopped and everything went back to normal. Hang in there!
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Jan 2014 • 1 answer
Updated 10 Mar 2015 • 1 answer
Updated 30 Nov 2015 • 1 answer
Updated 17 May 2017 • 1 answer
Updated 5 Sep 2017 • 3 answers